Police issue warning over dangerous batch of drug said to have caused 'seemingly superhuman strength'

Police have issued a warning over a dangerous batch of drug amphetamine.
Police have issued a warning over a dangerous batch of drug amphetamine.

Police have issued a warning over a dangerous batch of drug amphetamine which has caused two men to have been taken to hospital.

The two men were taken to hospital in separate incidents today, February 19, said to be both displaying symptoms of ‘excited delirium’.

Both men are believed to have taken amphetamine purchased from the Horden area.

As a result, police have said they have growing concerns that there may be a bad batch of amphetamine circulating in the area, and are encouraging users to be mindful of the following symptoms;

- Paranoia.
- Disorientation.
- Hyper-aggression.
- Hallucination.
- Incoherence.
- 'Seemingly superhuman strength or endurance'.
- High temperature and profuse sweating.
- Inappropriately clothed e.g. having removed garments.

Police are advising anyone with any of these symptoms to seek immediate medical advice.

Sergeant Tony Forster, of Peterlee Neighbourhood Policing Team, said: “We believe this to be a small, isolated case, but want any potential users to take extra caution all the same.

“Amphetamine is an extremely dangerous substance at the best of times, and our advice is always to avoid it entirely, but we have reason to believe that this product may be particularly harmful.”

Anyone with any information believed to be related to these incidents please contact Durham Police on 101.